Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: medication and weight gain

Posted by Alice on December 11, 1999, at 23:29:58

In reply to medication and weight gain, posted by Mark on December 11, 1999, at 19:29:06

Hi Mark,

I know how you feel! In the past year and a half or so, I went from around 5'7" & 120 lbs. to about...well, that's, er, not important...let's just say I won't be fitting into a size 6 anytime in the near future. My doctor thinks it is because of the depression meds I was on. My husbands still says I am beautiful, but I don't feel it. My major weight gain has led to even more major depression issues, even feelings of suicide at times. I feel as though I have let my husband down, because when I met him I was skinny, and I know he and all men prefer skinny women. When I was skinny everyone would comment on how beautiful I was, and now I just feel fat and ugly. I feel just awful about it.

I asked my general physician about Xenical, but he did not feel comfortable putting me on it. He listed numerous unpleasant side-effects like uncontrollable diarrhea & oily discharges (ew!), not to mention loss of nutrients. He told me that there are many other safer means of losing weight.
As for things like "The Fat Trapper"...I wouldn't put too much stock in late-night info-mercials. It would probably just be a waste of money. If those things worked as well as the people on TV claim, you'd think the whole world would be looking like super-models *S*.

Recently, I went to see a new psychiatrist, and told him about my weight gain problem. He agreed that it was probably due to depression meds (my other doc had checked out my thyroid & it was fine.) So he suggested a new med called Topomax, a mood stabilizer/antidepressant. One of the greatest side effects of it is instead of making you gain weight, it makes you lose it. Since I have started it, my appetite has been virtually killed. I don't remember feeling physically hungry for over a week, and have already lost a few pounds. Plus, my moods have improved and I am feeling better than ever. To hell with those other meds I used to be on! Maybe something like Topomax can work for you. Well, good luck!




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Alice thread:16712